Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 51, NWS Cleveland, OH

July 9, 2001Richland County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 9, 2001, 7:09 PM EDT for Richland County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2001, 7:09 PM EDT (23:09 UTC)
Expired
Jul 9, 2001, 7:45 PM EDT
In force
36 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Richland County, OH

The radar

The Cleveland radar (KCLE), 91 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 308 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
308 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 092310
SVRCLE

OHC139-092345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
709 PM EDT MON JUL 9 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICHLAND COUNTY IN OHIO...

* UNTIL 745 PM EDT

* AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES WEST OF BELLVILLE...OR ABOUT 11 MILES
  SOUTH OF MANSFIELD...MOVING EAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...  
  LEXINGTON
  BELLVILLE

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$

FMK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:15 PM EDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jul 9, 3:15 PM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
315 PM EDT MON JUL 9 2001

MOST UNSTBL AMS OVR WRN OH AND N OVR MI AND EXTRM SW ONT. BOUNDARY
OVR WRN OH AND WITH S/WV MOVG THRU THIS EVE...KICKG OFF WDLY SCT
TSTMS. IF ANY WENT SVR OVR NW OH WOULD BE BRF AND ISOLATED. BEST CHC
FOR PCPN THIS EVE OVR NW OH AND OVR NE PTN FA LT TNGT WITH NEXT S/WV
OVR NRN MI. WL MENTION PCPN THIS EVE AND AGAIN LT. GUID TEMPS OK.
TIMG TUE TOUGH WITH CDFNT MOVG IN DURING AFTN BUT AMS SOMEWHAT
DRY...TIL AFT 00Z. WL MENTION PCPN THRU LT TUE NGT. SOME LK EFFECT
CLDS WL DVLP WED MNLY OVR NE AREAS.

.CLE...
OH...NONE.
PA...NONE.

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 5:24 PM EDTSevere Thunderstorm WarningCLERichland66 min
Jul 9, 6:40 PM EDTSevere Thunderstorm WarningCLEKnox50 min
Jul 9, 7:07 PM EDTSevere Thunderstorm WarningCLECrawford38 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.